MAUDE Adverse Event Report: ORTHOFIX SRL LOCKING END CAP 5 MM

ORTHOFIX SRL LOCKING END CAP 5 MM
Model Number 99-T770005
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of historical records orthofix (b)(4) checked the internal records related to the controls made on the end cap code 99-t770005 lot b1112215 before the market release.No anomalies have been found.The original lot, manufactured in 2017, was comprised of (b)(4) units.All of them have already been distributed to the market.According to orthofix (b)(4) historical records, no other notifications have been received in regards to this specific device lot.Technical evaluation: the device involved in this event has not yet been received by orthofix (b)(4).From the information provided, it seems that the device is still in use by patient and therefore not available for the technical investigation.The technical evaluation will be performed as soon as the device becomes available.Medical evaluation: the information available on the case was sent to our medical evaluator.A preliminary medical evaluation was performed and will be finalized once the results of the investigation are available.As soon as the results of the investigation and/or further information are available, orthofix (b)(4) will provide you with a follow up report.Orthofix (b)(4) continues monitoring the devices on the market.
 
Event or Problem Description
The information provided by the local distributor indicates: hospital name: (b)(6) hospital.Surgeon name: dr.(b)(6).Date of initial surgery: (b)(6) 2018.Body part to which device was applied: ankle/calf.Surgery description: unavailable.Patient information: (b)(6) year old, male.Problem observed during: into treatment/post-operative.Type of problem: device functional problem.Event description: "the end cap from the nail disengaged and the calf screw moved".The complaint report form also indicates: the device failure did not have any adverse effects on patient.The initial surgery was completed with the device.The event did not lead to a clinically relevant increase in the duration of the surgical procedure.An additional surgery was not required.A medical intervention (outpatient clinic) was not required.Copies of the operative reports are not available.Copies of the x-ray images are available.Patient current health condition: unavailable.(b)(4).
 
Additional Manufacturer Narrative
Analysis of historical records orthofix srl checked the internal records related to the controls made on the end cap code: 99-t770005, lot: b1112215 before the market release.No anomalies have been found.The original lot, manufactured in 2017, was comprised of (b)(4) units.All of them have already been distributed to the market.According to orthofix srl historical records, no other notifications have been received in regards to this specific device lot.Technical evaluation: it was not possible to perform the technical evaluation as the device is still in use by patient.The technical analysis will be performed should the device become available.Medical evaluation: the information made available on the event was sent to our medical evaluator.Please find below an extract of the medical evaluation performed.In this case the ahn was applied without incident and as far as we know the patient progressed as expected.We do not know why this patient was re-x-rayed: whether it was a routine follow up or whether the patient had additional symptoms and was x-rayed for this reason.The nail was inserted 20.5 weeks prior to the report.The x-ray is of poor quality and shows a radio-opaque band at the level of the talus masking this part of the nail.The nail cap can be seen disengaged from the nail.The status of the calcaneal screw is unclear.There seems to be a space round the entire implant, but this may be an artifact due to the poor quality.There is significant potential for pathology to develop from this situation: the nail cap may gradually move and be extruded from the foot.Also the status of the fusion is not clear because of the poor x-ray; it has probably fused solid but i cannot be sure.Ideally we need better x-rays, including a lateral view, to see the exact situation.However, as of now we understand that the patient did not require any additional treatment.This suggests that the x-ray was a routine follow up.For completeness, it would be good to know: what symptoms the patient has, if any? why this x-ray was taken? better ap and lateral images of the foot and ankle.Current status of the patient.Final comments: it was not possible to perform the technical evaluation as the device is still in use by patient.The technical analysis will be performed should the device become available.It was not possible to perform a complete medical evaluation as some information was not provided, i.E.Better x-ray images (ap and lateral images of the foot and ankle), symptoms the patient has, if any, surgery treatment, patient's current health status.Considering the information provided, it was not possible to determine the root cause of the end cap detaching occurred.Orthofix srl historical records shows that no other notifications have been received in regards to this specific device lot.In case further information and/or the device involved become available, orthofix srl will finalize the investigation.Orthofix srl continues monitoring the devices on the market.
 
Event or Problem Description
The information provided by the local distributor indicates: hospital name:(b)(6).Surgeon name: dr.(b)(6).Date of initial surgery: on (b)(6) 2018.Body part to which device was applied: ankle/calf.Surgery description: unavailable.Patient information: 50 year old, male.Problem observed during: into treatment/post-operative.Type of problem: device functional problem.Event description: "the end cap from the nail disengaged and the calf screw moved".The complaint report form also indicates: the device failure did not have any adverse effects on patient.The initial surgery was completed with the device.The event did not lead to a clinically relevant increase in the duration of the surgical procedure.An additional surgery was not required.A medical intervention (outpatient clinic) was not required.Copies of the operative reports are not available.Copies of the x-ray images are available.Patient current health condition: unavailable.On (b)(6) 2019, orthofix srl received the following additional information: pt is compliant and there are no issues with the end cap.The end cap remains implanted so it will not return for analysis.Manufacturer reference number: (b)(4).

Brand Name
LOCKING END CAP 5 MM
Common Device Name
LOCKING END CAP 5 MM
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
MDR Report Key8427572
Report Number9680825-2019-00021
Device Sequence Number18880149
Product Code HSB
UDI-Device Identifier18033509859113
UDI-Public(01)18033509859113(11)170608(17)220508(10)B1112215
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model Number99-T770005
Device Catalogue Number99-T770005
Device Lot NumberB1112215
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date04/17/2019
Patient Sequence Number1
Patient Age50 YR